Alert archive / Wisconsin / Freeze Warnings in 2021
Freeze Warning 1, NWS Milwaukee, WI
NWS Milwaukee, WI issued this freeze warning at May 7, 2021, 1:48 PM CDT for 4 counties in Wisconsin. It took effect at May 8, 2021, 12:00 AM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 7, 2021, 1:48 PM CDT (18:48 UTC)
- In effect from
- May 8, 2021, 12:00 AM CDT
- Expired
- May 8, 2021, 7:00 AM CDT
- In force
- 7 hr
- Issued by
- NWS Milwaukee, WI
Counties Fond du Lac County, WI, Green Lake County, WI, Marquette County, WI, Sheboygan County, WI
The radar
The Milwaukee radar (KMKX), 91 km from the middle of the area, began a volume at 18:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 6.8 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 731 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 100 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
382 WWUS73 KMKX 071848 NPWMKX URGENT - WEATHER MESSAGE National Weather Service Milwaukee/Sullivan WI 148 PM CDT Fri May 7 2021 WIZ046-047-051-052-080600- /O.NEW.KMKX.FZ.W.0001.210508T0500Z-210508T1200Z/ Marquette-Green Lake-Fond du Lac-Sheboygan- Including the cities of Montello, Westfield, Oxford, Neshkoro, Endeavor, Berlin, Princeton, Markesan, Fond Du Lac, Plymouth, Sheboygan Falls, Howards Grove, and Oostburg 148 PM CDT Fri May 7 2021 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 7 AM CDT SATURDAY... * WHAT...Sub-freezing temperatures as low as 28 expected. * WHERE...Marquette, Green Lake, Fond du Lac and Sheboygan Counties. * WHEN...From midnight tonight to 7 AM CDT Saturday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ WIZ056>060-062>072-080600- /O.NEW.KMKX.FR.Y.0001.210508T0500Z-210508T1200Z/ Sauk-Columbia-Dodge-Washington-Ozaukee-Iowa-Dane-Jefferson- Waukesha-Milwaukee-Lafayette-Green-Rock-Walworth-Racine-Kenosha- Including the cities of Baraboo, Reedsburg, Prairie Du Sac, Sauk City, Portage, Columbus, Lake Wisconsin, Lodi, Beaver Dam, Waupun, Mayville, West Bend, Germantown, Hartford, Mequon, Cedarburg, Grafton, Dodgeville, Mineral Point, Barneveld, Madison, Watertown, Fort Atkinson, Jefferson, Waukesha, Brookfield, New Berlin, Menomonee Falls, Muskego, Milwaukee, Darlington, Shullsburg, Benton, Belmont, Argyle, Blanchardville, Monroe, Brodhead, Janesville, Beloit, Whitewater, Delavan, Elkhorn, Lake Geneva, East Troy, Racine, and Kenosha 148 PM CDT Fri May 7 2021 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 7 AM CDT SATURDAY... * WHAT...Temperatures as low as 31 will result in frost formation. * WHERE...Portions of south central and southeast Wisconsin. * WHEN...From midnight tonight to 7 AM CDT Saturday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
3 follow-up statements
508 WWUS73 KMKX 080208 NPWMKX URGENT - WEATHER MESSAGE National Weather Service Milwaukee/Sullivan WI 908 PM CDT Fri May 7 2021 WIZ046-047-051-052-081200- /O.CON.KMKX.FZ.W.0001.210508T0500Z-210508T1200Z/ Marquette-Green Lake-Fond du Lac-Sheboygan- Including the cities of Montello, Westfield, Oxford, Neshkoro, Endeavor, Berlin, Princeton, Markesan, Fond Du Lac, Plymouth, Sheboygan Falls, Howards Grove, and Oostburg 908 PM CDT Fri May 7 2021 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 7 AM CDT SATURDAY... * WHAT...Sub-freezing temperatures as low as 29 expected. * WHERE...Marquette, Fond du Lac, Green Lake and Sheboygan Counties. * WHEN...Until 7 AM CDT Saturday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ WIZ056>060-062>072-081200- /O.CON.KMKX.FR.Y.0001.210508T0500Z-210508T1200Z/ Sauk-Columbia-Dodge-Washington-Ozaukee-Iowa-Dane-Jefferson- Waukesha-Milwaukee-Lafayette-Green-Rock-Walworth-Racine-Kenosha- Including the cities of Baraboo, Reedsburg, Prairie Du Sac, Sauk City, Portage, Columbus, Lake Wisconsin, Lodi, Beaver Dam, Waupun, Mayville, West Bend, Germantown, Hartford, Mequon, Cedarburg, Grafton, Dodgeville, Mineral Point, Barneveld, Madison, Watertown, Fort Atkinson, Jefferson, Waukesha, Brookfield, New Berlin, Menomonee Falls, Muskego, Milwaukee, Darlington, Shullsburg, Benton, Belmont, Argyle, Blanchardville, Monroe, Brodhead, Janesville, Beloit, Whitewater, Delavan, Elkhorn, Lake Geneva, East Troy, Racine, and Kenosha 908 PM CDT Fri May 7 2021 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT SATURDAY... * WHAT...Temperatures as low as 31 will result in frost formation. * WHERE...Portions of south central and southeast Wisconsin. * WHEN...Until 7 AM CDT Saturday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
409 WWUS73 KMKX 080812 NPWMKX URGENT - WEATHER MESSAGE National Weather Service Milwaukee/Sullivan WI 312 AM CDT Sat May 8 2021 WIZ046-047-051-052-081200- /O.CON.KMKX.FZ.W.0001.000000T0000Z-210508T1200Z/ Marquette-Green Lake-Fond du Lac-Sheboygan- Including the cities of Montello, Westfield, Oxford, Neshkoro, Endeavor, Berlin, Princeton, Markesan, Fond Du Lac, Plymouth, Sheboygan Falls, Howards Grove, and Oostburg 312 AM CDT Sat May 8 2021 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 7 AM CDT THIS MORNING... * WHAT...Sub-freezing temperatures as low as 29 degrees expected. * WHERE...Marquette, Fond du Lac, Green Lake and Sheboygan Counties. * WHEN...Until 7 AM CDT this morning. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ WIZ056>060-062>072-081200- /O.CON.KMKX.FR.Y.0001.000000T0000Z-210508T1200Z/ Sauk-Columbia-Dodge-Washington-Ozaukee-Iowa-Dane-Jefferson- Waukesha-Milwaukee-Lafayette-Green-Rock-Walworth-Racine-Kenosha- Including the cities of Baraboo, Reedsburg, Prairie Du Sac, Sauk City, Portage, Columbus, Lake Wisconsin, Lodi, Beaver Dam, Waupun, Mayville, West Bend, Germantown, Hartford, Mequon, Cedarburg, Grafton, Dodgeville, Mineral Point, Barneveld, Madison, Watertown, Fort Atkinson, Jefferson, Waukesha, Brookfield, New Berlin, Menomonee Falls, Muskego, Milwaukee, Darlington, Shullsburg, Benton, Belmont, Argyle, Blanchardville, Monroe, Brodhead, Janesville, Beloit, Whitewater, Delavan, Elkhorn, Lake Geneva, East Troy, Racine, and Kenosha 312 AM CDT Sat May 8 2021 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT THIS MORNING... * WHAT...Temperatures in the lower 30s will result in frost formation. * WHERE...Portions of south central and southeast Wisconsin. * WHEN...Until 7 AM CDT this morning. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ Wood
813 WWUS73 KMKX 081203 NPWMKX URGENT - WEATHER MESSAGE National Weather Service Milwaukee/Sullivan WI 703 AM CDT Sat May 8 2021 WIZ046-047-051-052-081315- /O.EXP.KMKX.FZ.W.0001.000000T0000Z-210508T1200Z/ Marquette-Green Lake-Fond du Lac-Sheboygan- Including the cities of Montello, Westfield, Oxford, Neshkoro, Endeavor, Berlin, Princeton, Markesan, Fond Du Lac, Plymouth, Sheboygan Falls, Howards Grove, and Oostburg 703 AM CDT Sat May 8 2021 ...FREEZE WARNING HAS EXPIRED... Temperatures are beginning to rise, and any lingering frost will dissipate quickly. $$ WIZ056>060-062>072-081315- /O.EXP.KMKX.FR.Y.0001.000000T0000Z-210508T1200Z/ Sauk-Columbia-Dodge-Washington-Ozaukee-Iowa-Dane-Jefferson- Waukesha-Milwaukee-Lafayette-Green-Rock-Walworth-Racine-Kenosha- Including the cities of Baraboo, Reedsburg, Prairie Du Sac, Sauk City, Portage, Columbus, Lake Wisconsin, Lodi, Beaver Dam, Waupun, Mayville, West Bend, Germantown, Hartford, Mequon, Cedarburg, Grafton, Dodgeville, Mineral Point, Barneveld, Madison, Watertown, Fort Atkinson, Jefferson, Waukesha, Brookfield, New Berlin, Menomonee Falls, Muskego, Milwaukee, Darlington, Shullsburg, Benton, Belmont, Argyle, Blanchardville, Monroe, Brodhead, Janesville, Beloit, Whitewater, Delavan, Elkhorn, Lake Geneva, East Troy, Racine, and Kenosha 703 AM CDT Sat May 8 2021 ...FROST ADVISORY HAS EXPIRED... Temperatures are beginning to rise, and any lingering frost will dissipate quickly. $$ Wood
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this freeze warning went out at May 7, 9:25 AM CDT, 4 hours 23 minutes earlier.
Area forecast discussion, May 7, 9:25 AM CDT, 4 hours 23 minutes before
Area Forecast Discussion National Weather Service Milwaukee/Sullivan WI 925 AM CDT Fri May 7 2021 .UPDATE... (Issued 925 AM CDT Fri May 7 2021) No changes to forecast at this time. Very cold air aloft (-29C at KGRB) will lead to continuing a small shower chance this afternoon in far eastern WI. Not real confident about this given inversion at 700 millibars, dry surface dew points and lack of any noted low level convergence. However with time into this afternoon, the gradient is proggd to slacken with some weak troughing sliding south which may set up enough convergence with an evolving onshore flow to pop some shra. Collar && .SHORT TERM... (Issued 340 AM CDT Fri May 7 2021) Today through Saturday: An upper level shortwave will continue tracking through the region today with pretty decent mid to upper level moisture. However, moisture in the lowest levels especially towards the surface will be pretty dry. The showers coming through will be scattered but due to the drier air near the surface we may only see isolated to scattered areas of rain actually reaching the surface. After this system pushes through the region this morning the skies may clear out a bit, but into the afternoon we will again see chances for precip primarily along the lakeshore region as a result of near surface wind convergence from the lake breeze boundary. This will carry some Fgen and enough moisture in the low to mid levels to bring some showers to the lakeshore region, particularly in east central Wisconsin. Overnight Friday into Saturday skies will clear out and allow temperatures to fall to the low to mid 30s which will likely yield potential for fairly widespread frost, which will likely require a Frost Advisory. Otherwise, Saturday will remain fairly clear with some potential for lake breeze clouds with temperatures likely to remain on the cooler side, especially as the lake breeze comes through given prevailing southeast winds. Kuroski && .LONG TERM... (Issued 340 AM CDT Fri May 7 2021) Saturday night through Thursday: A weakening wave of low pressure will track from KS through the Ohio River Valley for Sat nt-Sun, including a couple shortwave troughs. Confluent flow in the mid levels creates fairly strong frontogenesis and a large pcpn shield. Srn WI remains on the far nrn periphery of the pcpn shield. The latest runs of the NAM, CMC, and ECMWF EPS keep the pcpn shield at the border while the GEFS is farther nwd into srn WI. Lowered PoPs a bit but still expect some rain near the border. Cannot rule out a rain and snow mix given the cool airmass in place and evap cooling. High pressure over the nrn Great Plains Sun nt will then slowly move toward WI and across the state on Tue. The high will move ewd on Wed with a shortwave trough approaching for Wed nt-Thu. Below normal temps are expected for the week but gradually warming as well. Gehring && .AVIATION... (Issued 925 AM CDT Fri May 7 2021) Some broken MVFR riding southeast in the chilly cyclonic flow regime. Expect a small shower potential in this regime into the afternoon hours but not expecting anything widespread at this point. Surface ridging builds in tonight into Saturday with clearing skies. Collar && .MARINE... (Issued 340 AM CDT Fri May 7 2021) Mostly quiet across the lake the next few days with moderate north winds continuing today into Saturday morning before lighter and more variable winds dominate the lake through the day. Breezy north to northeast winds will then develop Sunday perhaps increasing chances a Small Craft Advisory will be needed for a period. Winds will then lighten a tad and turn more Northerly through Monday. Kuroski && .MKX WATCHES/WARNINGS/ADVISORIES... WI...None. LM...None. && Visit us at weather.gov/milwaukee Follow us on Facebook, Twitter, and YouTube at: www.facebook.com/NWSMilwaukee www.twitter.com/NWSMilwaukee www.youtube.com/NWSMilwaukee
Hazardous weather outlook, May 7, 3:19 AM CDT, 10 hours 29 minutes before
Hazardous Weather Outlook National Weather Service Milwaukee/Sullivan WI 319 AM CDT Fri May 7 2021 WIZ046-047-051-052-056>060-062>072-080830- Marquette-Green Lake-Fond du Lac-Sheboygan-Sauk-Columbia-Dodge- Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee- Lafayette-Green-Rock-Walworth-Racine-Kenosha- 319 AM CDT Fri May 7 2021 This Hazardous Weather Outlook is for portions of east central Wisconsin, south central Wisconsin and southeast Wisconsin. .DAY ONE...Today and Tonight Widespread frost appears fairly likely tonight into Saturday morning likely requiring a Frost Advisory. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Frost again possibly Sunday night into Monday morning and Monday night into Tuesday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. LMZ643>646-080830- Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 319 AM CDT Fri May 7 2021 This Hazardous Weather Outlook is for the nearshore waters from Sheboygan Wisconsin to Winthrop Harbor Illinois. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Waves and winds may reach Small Craft criteria Sunday afternoon into Monday. LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-080830- Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to mid-line of lake.- Lake Michigan from Seul Choix Point to Rock Island Passage 5NM offshore to Mid Lake- Lake Michigan South of a line from Seul Choix Point to the Mackinac Bridge and North of a line from Charlevoix MI to South Fox Island 5NM offshore- Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to mid lake- Lake Michigan from Point Betsie to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM offshore to mid lake- Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to Mid Lake- Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid Lake- Lake Michigan from Sheboygan to Port Washington WI 5NM offshore to Mid Lake- Lake Michigan from Port Washington to North Point Light WI 5NM offshore to Mid Lake- Lake Michigan from North Point Light to Wind Point WI 5NM offshore to Mid Lake- Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Wilmette Harbor to Michigan City in 5NM offshore to Mid Lake- Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid Lake- Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to Mid Lake- Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid Lake- Lake Michigan from South Haven to Holland MI 5NM offshore to Mid lake- Lake Michigan from St Joseph to South Haven MI 5NM offshore to Mid Lake- 319 AM CDT Fri May 7 2021 This Hazardous Weather Outlook is for the open waters of Lake Michigan. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday No hazardous weather is expected at this time. www.weather.gov/mkx
The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 7, 1:48 PM CDT | Frost Advisory | MKX | Columbia, Dane, Dodge, Green, Iowa, Jefferson and 10 more | 17 hr |
Nearby
Freeze Warnings in Wisconsin, 2021Every freeze warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.